MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202269
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an acl procedure, the surgeon was inserting the biosure pk screw in the 7.5 mm tibial tunnel, the screw threaded on itself rendering unusable.All items were removed from within the patient.There was a backup device available.No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 8x30mm biosure pk screw, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, when inserting the biosure pk screw in the 7.5 mm tibial tunnel, the screw threaded on itself rendering unusable.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site with the proper pre device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE PK 8 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9822002
Report Number1219602-2020-00510
Device Sequence Number11530378
Product Code MBI
UDI-Device Identifier03596010622051
UDI-Public03596010622051
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number72202269
Device Catalogue Number72202269
Device Lot Number50785348
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1